Tennessee, 2006

Damaging Wind in Tennessee, June 24, 2006

June 24, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 24, 2:00 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 24, 2:00 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT SAT JUN 24 2006

.SHORT TERM (TONIGHT AND SUNDAY)...AFTERNOON CONVECTION DEVELOPING
ALONG/SOUTH OF STALLED FRONTAL BOUNDARY. DEEP MOISTURE REMAINS IN
PLACE OVER THE AREA THOUGH WE ARE NOT QUITE AS UNSTABLE AS WE WERE
ON FRIDAY. EXPECT CONVECTION TO CONTINUE ACROSS THE AREA THROUGH THE
EVENING...THOUGH SHOULD SEE LITTLE IN THE WAY ORGANIZED STORMS AND
STRONG TO SEVERE STORMS SHOULD BE ISOLATED. AS WITH PRIOR DAYS
CONVECTION...THESE ARE STRONGLY THERMALLY ENHANCED AND SHOULD SEE
CELLS WEAKEN SIGNIFICANTLY AS WE APPROACH SUNSET. FRONTAL BOUNDARY
MAY DIP A BIT SOUTHWARD OVERNIGHT...BUT SHOULD STILL BE MAIN FOCUS
OF CONVECTION ACROSS THE AREA SUNDAY AFTERNOON. THEREFORE...
PERSISTENCE BEST WAY TO GO FOR THE SUNDAY FORECAST WITH POPS
REACHING INTO THE LIKELY CATEGORY DURING THE AFTERNOON FOR MOST
LOCATIONS.

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...QUASI-STATIONARY
FRONTAL BOUNDARY WILL LINGER AROUND THE MOUNTAINS THROUGH TUESDAY...
WITH MOISTURE EXPECTED TO INCREASE ACROSS THE FORECAST AREA FROM A
TROPICAL WAVE OVER THE WESTERN ATLANTIC. WILL PLAN TO RAISE POPS
SUNDAY NIGHT THROUGH MONDAY NIGHT WITH DEEP MOISTURE EXPECTED OVER
THE FORECAST AREA. A LONG WAVE UPPER-LEVEL TROUGH IS PROGGED TO
DEEPEN OVER THE OHIO RIVER VALLEY BY TUESDAY...WHICH SHOULD PUSH THE
STATIONARY FRONT OUT OF THE FORECAST AREA. EXTENDED MODELS INDICATE
THAT ANOTHER WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA ON
FRIDAY...AND BECOME STATIONARY ALONG THE MOUNTAINS BY SATURDAY.
THUS...WILL RAISE POPS A LITTLE FOR THE LATTER PART OF THE WEEK. AS
FOR TEMPS...WILL CONTINUE WITH MOSTLY A PERSISTENCE FORECAST THROUGH
THE EXTENDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             71  86  68  84 /  50  60  50  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  69  84  66  81 /  50  60  60  60
OAK RIDGE, TN                       69  84  66  81 /  50  60  60  60
TRI CITIES AIRPORT, TN              66  80  63  78 /  60  70  70  60
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB/DMG
Hazardous weather outlook, Jun 24, 3:39 AM EST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 AM EDT SAT JUN 24 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
339 AM CDT SAT JUN 24 2006 /439 AM EDT SAT JUN 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FRONT THAT HAS STALLED OVER THE SOUTHERN APPALACHIANS SHOWERS IN
COMBINATION WITH A VERY MOIST AIR MASS WILL LEAD TO SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...IN EXCESS OF AN INCH PER
HOUR...WHICH COULD LEAD TO LOCALIZED FLOODING. SOME ISOLATED
DAMAGING WIND GUSTS MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VERY MOIST AIR MASS WITH A STALLED FRONT WILL BE NEAR THE AREA ON
SUNDAY AND MONDAY. THERE IS A POTENTIAL FOR VERY HEAVY RAIN AND
FLOODING FROM THE STORMS THAT DEVELOP. FOR TUESDAY THROUGH FRIDAY...NO
HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

DGS

The radar

The Knoxville radar (KMRX), 11 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamblen

When
June 24, 5:55 PM EST to 6:00 PM EST
Where
Hamblen County, 4 mi NW of Morristown
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.250, -83.333

A few trees and powerlines down. A barn was also slightly damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515791.